Alert archive / Hawaii / High Wind Warnings in 2006

High Wind Warning 4, NWS Honolulu, HI

February 25, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 25, 2006, 3:18 PM HST for Hawaii County, Hawaii. It took effect at Feb 25, 2006, 4:00 PM HST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2006, 3:18 PM HST (01:18 UTC)
In effect from
Feb 25, 2006, 4:00 PM HST
Expired
Feb 26, 2006, 9:54 AM HST
In force
18 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 260118
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST SAT FEB 25 2006

...HIGH WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA TONIGHT
AND SUNDAY...

.AN UPPER LEVEL DISTURBANCE WILL BRING HIGH WINDS TO THE BIG 
ISLAND SUMMITS TONIGHT AND SUNDAY. THE WINDS WILL WEAKEN BY SUNDAY
NIGHT AS THE DISTURBANCE MOVES AWAY.

HIZ028-261330-
/O.NEW.PHFO.HW.W.0004.060226T0200Z-060227T0200Z/
BIG ISLAND SUMMITS-
318 PM HST SAT FEB 25 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM HST SUNDAY. 

WINDS OF 45 TO 55 MPH...WITH HIGHER GUSTS...ARE EXPECTED FOR THE
HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA TONIGHT AND SUNDAY.

A HIGH WIND WARNING FOR THE SUMMIT AREAS MEANS THAT SUSTAINED
WINDS OVER 45 MPH...OR FREQUENT GUSTS OVER 60 MPH...ARE IMMINENT. 
TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$
RAB
2 follow-up statements
000 
WWHW70 PHFO 261409
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
409 AM HST SUN FEB 26 2006

...STRONG WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA CONTINUE 
TODAY...

.AN UPPER LEVEL DISTURBANCE WILL MAINTAIN STRONG WINDS AT THE BIG
ISLAND SUMMITS TODAY. THE WINDS WILL WEAKEN TONIGHT AS
THE DISTURBANCE MOVES AWAY.

HIZ028-270200-
/O.CON.PHFO.HW.W.0004.000000T0000Z-060227T0200Z/
BIG ISLAND SUMMITS-
409 AM HST SUN FEB 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

WINDS OF 30 TO 50 MPH...WITH HIGHER GUSTS...ARE EXPECTED FOR THE
HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA TODAY.

A HIGH WIND WARNING FOR THE SUMMIT AREAS MEANS THAT SUSTAINED
WINDS OVER 45 MPH...OR FREQUENT GUSTS OVER 60 MPH...ARE IMMINENT.
TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

$$
000 
WWHW70 PHFO 261954
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST SUN FEB 26 2006

HIZ028-262100-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-060227T0200Z/
BIG ISLAND SUMMITS-
954 AM HST SUN FEB 26 2006

...HIGH WIND WARNING IS CANCELLED...

SUMMIT LEVEL WINDS HAD DROPPED TO NEAR 25 MPH LATE THIS
MORNING...AND ARE NOT EXPECTED TO INCREASE SIGNIFICANTLY THIS
AFTERNOON.

$$
RAB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 25, 10:43 AM HST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 25, 10:43 AM HST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1043 AM HST SAT FEB 25 2006

.SYNOPSIS...
A WEAK RIDGE NEAR THE ISLANDS WILL KEEP THE WEATHER GENERALLY FINE
FOR THE WEEKEND. WINDS WILL TURN FROM TRADES TO SOUTHEASTERLIES BY
TUESDAY...AND MOISTURE WILL BEGIN TO INCREASE. DEEPER MOISTURE WILL
SPREAD FROM WEST TO EAST ACROSS THE CHAIN LATE TUESDAY INTO
WEDNESDAY...WITH A RISK FOR MORE WIDESPREAD AND HEAVIER SHOWERS.

&&

.DISCUSSION...
WE HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO THE POP AND WEATHER
GRIDS FROM THIS AFTERNOON THROUGH TUESDAY. THE MODELS ARE IN GOOD
AGREEMENT THAT THE CURRENT PATTERN OF DRY AIR ADVECTION ON NORTHEAST
WINDS WILL PERSIST THROUGH MONDAY NIGHT. ALTHOUGH THE SYSTEM TO THE
WEST TRIES TO SQUEEZE EASTWARD...THE MODELS SHOW THAT THE DRIER AIR
WILL INITIALLY WIN OUT...KEEPING RAINFALL RATHER LIMITED THROUGH
MONDAY.

THE MODELS SHOW A WEAK SURFACE RIDGE EXTENDING NORTH TO SOUTH ACROSS
THE ISLANDS DURING THE NEXT COUPLE DAYS AS WELL. RATHER BEWILDERING
IS THE STRONG GRADIENT AND BRISK WINDS PROGGED TO BE AT THE SURFACE
WHILE UP AT 850 MB THE MODELS SHOW RATHER WEAK TRADES. THIS MAKES IT
DIFFICULT TO DETERMINE IF SENSIBLE WEATHER WILL BE MORE CONVECTIVE
THROUGH MONDAY WITH AFTERNOON CLOUDINESS AND A FEW SHOWERS FOLLOWED
BY NIGHTTIME CLEARING...OR WILL IT BE MORE TRADE-LIKE. HAVE PAINTED
A HYBRID-PATTERN IN THE GRIDS.

THUS FAR THE THICKER HIGH CLOUDINESS HAS HAD A TOUGH TIME GETTING
EAST OF 150W. WHILE THE MODELS STILL SHOW A SIGNIFICANT INCREASE IN
UPPER LEVEL MOISTURE OVER THE NEXT DAY OR SO...IT IS NOT QUITE AS
PRONOUNCED AS EARLIER RUNS HAVE SHOWN. CURRENT FORECAST PAINTS A
RATHER CLOUDY PICTURE FOR THE NEXT COUPLE DAYS...AND WHILE THIS MAY
BE A BIT PESSIMISTIC...PREFER TO WATCH SATELLITE TRENDS AWHILE
LONGER BEFORE MAKING REVISIONS.

THERE IS STILL GOOD AGREEMENT THAT LATER TUE...DEEP LAYER MOISTURE
ADVECTION ON A CONVERGENT SOUTHERLY WINDS WILL EVENTUALLY TAKE OVER
AND SPREAD IN FROM THE WEST. THE GFS MODEL SHOWS PRECIPITABLE WATER
APPROACHING 2 INCHES FOR KAUAI TUESDAY NIGHT AND SPREADING EASTWARD.
AT LEAST FOR THE WESTERN MAIN ISLANDS...THERE SHOULD BE PLENTY OF
MOISTURE IN PLACE FOR SOME LOCALLY HEAVY SHOWERS BY THEN.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

R BALLARD

Nearby

High Wind Warnings in Hawaii, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.